Doctor insights on:
Alcohol intolerance of recent onset. Extreme intoxication from 2 glasses wine. Hives, rash, diarrhea, nausea, "unease" . Asthma, PCOS. Albuterol.
Mast cell activation: constellation of symptoms are worrisome for mast cell activation syndrome (MCAS = classic IGE to food or airborne particles, and now non-IGE mediated triggers of mast cells, such as alcohol, stress, hormonal .changes. Get evaluated by an allergy specialist who has expertise in mast cell activation, food $ drug allergy, hives, asthma. Avoid known triggers until evaluation. need epipen (epinephrine)? ...Read more
Anaphylaxis is a severe, whole-body allergic reaction to a chemical that has become an allergen. After being exposed to a substance such as bee sting venom, the person's immune system becomes sensitized to it. When the person is exposed to that allergen again, an allergic reaction may occur. Anaphylaxis happens quickly after the exposure, is severe, and ...Read more
Cardiology-Cocoa & PACs
Small amounts of dark chocolate trigger PACs <2 hrs.
Coffee seems to have no effect. Is theobromine to blame and why?
Possibly: Theobromine found in chocolate can be fatal to dogs and cats in low doses because of cardiac effects. Humans are less sensitive to it's potential toxic effects. A theoretical fatal dose for humans might be about 11 pounds of chocolate. It's conceivable that at lower doses it could cause PAC's in sensitive individuals. ...Read more
These cause hives & flushing: benadryl, (diphenhydramine) aspirin, ibuprofen, mestinon, levsin, keflex (severe) morphine, vicodin. allergic to the meds or the fillers?!
Medication Allergy : Multiple allergies to Medications. Consult an Allergist for testing. ...Read more
Fiorinal (aspirin butalbital and caffeine): Fiorinal (aspirin butalbital and caffeine) actually contains 3 drugs that can be addictive codeine a narcotic, butalbital a barbiturate and caffeine all of which may become addictive it also contains aspirin which has its own dangers Care should be taken when used frequently ...Read moreSee 1 more doctor answer
Narcotic itch: Great question. Any narcotic (or opioid medication) can cause the side effect of itching. If the itching is severe, you may have to change to a different medication. Many other things can cause itching too. If you continue to have itching after stopping the medication, then you have to rule out other potential offending agents. ...Read more
Depends: If you are a migraine sufferer caffeine is not your friend. And in fact over time, can make your migraine headaches worse. You should strive to decrease or eliminate caffeine from your daily intake as much as possible. Caffeine is a potent vasoconstrictor much like many migraine medications. Wearing off this often causes rebound vasocongestion causing or triggering more migraine headaches. ...Read moreSee 2 more doctor answers
Yes : In susceptible people.Get a more detailed answer ›
Possible: Caffeine has been used with tylenol (acetaminophen) and Aspirin to stop headaches and is often of value. But many patients are habituated to daily coffee, and may stop their ingestion on weekends, when headaches occur due to caffeine withdrawal. Do not usually see caffeine provoking a migraine. ...Read more
Wife suffering frm severe food allergic reactions (hives).Done food allergen tests.Avoided all of them, but stll allergy reappeared.Reasons&suggestions?
Yes but: it depends on the nut you are allergic to. I don't believe there has been a study deciphering whether the fermentation process in beer affected the allergenicity of the nuts. The best practice is avoidance until proven otherwise. A visit to an allergist will likely help you unravel the puzzle. ...Read moreSee 1 more doctor answer
True allergies to morphine, vicodin, nsaids (hives, flushing, rashes.) is dilaudid a safe choice?
Unlikely: If you have problem with Opiates (more likely intolerances than allergies), you are more likely to have problem with Dilaudid as well. However there may be exceptions , perhaps starting at a 1/4 of the dose then gradually work the dose up may be helpful if Dilaudid is a drug you really needed. ...Read more